Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jonnycalc

Hypopigmentation After Kenalog (Cortisone) Shot For Hypertrophic / Keloid Scars

Recommended Posts

I have developed severe hypopigmentation after injection of kenalog / hydrocortisone shots for multiple hypertrophic / keloid scars on my face. Some of my skin seem to be now completely depigmented and is extremely bright and light, some are much lighter but not too bright. I've read a bit but it seems treatment is limited. Any one with similar issues?

What are the available treatments such as retin-a, dermarolling, lasers and such...? Or am i out of luck?

Edited by jonnycalc
Link to comment
Share on other sites

hey, i had a similar issue..i had a keloid on my right jawline it was injected with triamcinolone (similar corticosteroid) 40U/ml. The keloid completely flattened within a week and then i started noticing hypo-pigmentation i was really worried i even wanted to get it excised but my derm told me to wait saying that the color will come back and she told me to apply calamine lotion every night. I dont know if it helped much but by month two the treated area came back to its normal color and so did the keloid return but smaller like two pea sized bumps. I wanted to get it treated again and i went to another derm, she reduced the dose to 5U/ml and injected the keloid which didnt help much and im scheduled for my second session.

I also happen to have three keloids on my chest which was very itchy so the same derm suggested bleomycin injections which responds very well for keloids but it does come with a side effect which is adjustable to darker skin types that is hyper-pigmentation. so my keloids are responding quite well the itching has stopped and it is indeed shrinking in size and turning dark a little. well i am just two weeks post injections.

Link to comment
Share on other sites

Thanks for replying, Mine have been there for about 2 - 3 months as well after 40mg injection. I had hoped it would be resolved by now but the hypopigmentations do not show signs of improvement. I dont think calamine helps with the color. Any other suggestions?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×